Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

How can recurrent itchy, red and inflamed spots on feet be treated ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
i am 49 , 6'4'' and 49 years old and had tinea between the toes very occasionally on an off for years but easily cured with lamisil. unfortunately i wore boat shoes without socks for a month about 6 weeks ago and caused the instep and heel on one of my feet to become inflamed, red and itchy. i have been on anti-biotics for a month and also lamisil; but it is not going away. should i try vics vapour rub - i have nothing to lose? i have also had the big toe nail on that foot infected for 5 years and have tried oral and loceryl but without success. dont know if it is related.
back to the instep and heel. on the instep there are about 6-10 spots which are itchy. the heel becomes red sometimes but it has not had itchy spots. it was close to being cured a couple weeks ago but has come back.
Posted Tue, 24 Apr 2012 in Skin Rash
Answered by Dr. Bharat Chawda 4 hours later

Thank you for the query,

Before coming to the possibilities I would like to ask you few leading questions :
1) Do you sweat a lot over soles?
2) Do you see any scaling or peeling of skin over insteps?
3) Did you take oral limisil or topical one & how long you tried?
4) Are you suffering from diabetes?
5) Have you been using steroid cream over the instep along with the limisil?
6) Did you have any injury over the instep before getting the lesion?
7) What oral medicine you took for toe nail infection & how long?

Presently it seems to be a fungal infection (tinea pedis).And the reason for this are:
1) only one foot is involved.
2) presence of itching.
3) Wearing boots without socks ( socks help to absorb the excess sweat).
4) previous history of tinea and involvement of nails too.

I would advise you not to try vics vapour rub as its not going to help you ,instead it may lead to irritant dermatitis.

Also please avoid using any steroid cream over the lesion.

If you can visit a dermatologist you can get a KOH examination to rule out fungus.Its a very simple test done at all the labs.

Kindly reply me with the answers as this would help me in suggesting you better.

Anticipating your reply.

Dr.Bharat chawda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor